advertisement

Cancer

Question
Posted by: greg lehmann | 2019/04/29

Q.

Does hair lost to chemotherapy ever grow back?

I've been hearing a lot lately over a certain drug used in breast cancer chemotherapy causing women who take Taxotere to PERMANANTLY lose their hair. I always thought once cancer patients like my leukemia stricken nephew Mathieu lost their hair to chemotherapy they ALWAYS ended up bald due to the chemotherapy. Why particularly has Taxotere been causing all these breast cancer victims to PERMANANTLY lose their hair and have many lawsuits been filed over breast cancer victims TOTAL hair loss due to Taxotere?

Expert's Reply

A.

Cancer expert
- 2019/05/02

Dear Greg, researchers are still not altogether sure why some individuals (10% of women in one particular study) suffered permanent alopecia (hair loss). One point of view is that it could be related to the potency of this particular medication as it is twice as potent as some other similar medicines on the market.

In the event of temporary hair loss following chemotherapy:

2 to 3 weeks after ending chemotherapy – soft fuzz should appear

About 1 month after ending chemotherapy – normal hair should start growing at its normal rate

After about 2 months there should be about 25mm of hair present

(MCH).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.